Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Is it safe to take nifrofuratoin for UTI follwoed by allergy tablet to counter its side effects?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2767 Questions
Question
Hi, i have a uti infection which has not responded to trimetgoprim (10days) or cipro (14 days). I am traveling in mexico in verg rural area where pharmacy will give antibiotics without seeing gp. So i asked fof nifrofuratoin as after lofs of researcb it seems onlg antibiotic left to try. I knew i had a bad reaction last time i took it. Buf no other choice! I have aches and pains all ovef, nausea, headache, and now burning/itching in feet, hands and scalp. Yesterday i also became wheezy abd needing inhaler. Also very lethrgic and weak. My question is can i take a hayfevef/ allergy tablet and just keep taking the nitro because i desperafelg need an antibiotic fo work.
Posted Tue, 14 Jan 2014 in General Health
 
 
Answered by Dr. Srikanth Reddy 1 hour later
Brief Answer: A strict No Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. However I would like to advice a strict no. There is no way that you can take a med which you are allergic to. Further reaction can be more severe and some times things can go really bad. If you have tried cipro and trimethprim , still there plenty of other options. Cefexime is a good option for uti and is safe too. Keep treating your exieting symptoms of reaction as well. But a sttict no to thedrug you are allergic to. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Follow-up: Is it safe to take nifrofuratoin for UTI follwoed by allergy tablet to counter its side effects? 21 minutes later
Ok, so stop taking nitrofuratoin, and i will try to get cefexime at pharmacy on monday. When you say keep treating your symptoms of reaction as well, do you mean take an allergy tablet? Please can you advise what mg and doasge and how many days for the cefexime? If the cefexime does not work, what other options do i have left? Many thanks
 
 
Answered by Dr. Srikanth Reddy 3 hours later
Brief Answer: Yes you need to continue treating allergy Detailed Answer: Hello Thanks for the follow up query. Yes you need to continue getting treated with allergic reaction until the symptkms settle down. Regarding prescribing you drugs, health care magic being an online platform I wont be able to prescribe you medicines without physically examining you. To my patients I normally prescribe 200mg twice a day for 5 days. If cefexim doesnt work the amxycillin is the next option. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor